Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the Mullins-Sekerka model for phase transitions in mixtures


Author: Natasa Milic
Journal: Quart. Appl. Math. 49 (1991), 437-445
MSC: Primary 80A22; Secondary 80A15
DOI: https://doi.org/10.1090/qam/1121676
MathSciNet review: MR1121676
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Mullins-Sekerka model for dynamical phase transitions in two-component mixtures is considered. Global growth conditions for the phase regions and the interface are obtained from underlying conservation laws. A quasi-static model is formulated and the solutions are discussed for totally isolated mixtures.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Gibbs, On the equilibrium of heterogeneous substances, Trans. Connecticut Acad. 3, 108-248 (1876), 343-524 (1878). Reprinted in The Scientific Papers of J. Willard Gibbs, Vol. 1, Dover, New York, 1961
  • [2] W. W. Mullins and R. F. Sekerka, Morphological stability of a particle growing by diffusion or heat flow, J. Appl. Phys. 34, 323-329 (1963)
  • [3] R. F. Sekerka, Morphological stability, J. Crystal Growth (3) 4, 71-81 (1968)
  • [4] R. F. Sekerka, Morphological stability, Crystal Growth: an Introduction, North-Holland, Amsterdam, 1973
  • [5] Norbert Weck, Über Existenz, Eindeutigkeit und das “Bang-Bang-Prinzip” bei Kontrollproblemen aus der Wärmeleitung, Numerische Behandlung von Variations und Steuerungsproblemen (Tagungsband, Sonderforschungsber. 72 “Approximation und Optimierung”, Inst. Angew. Math., Univ. Bonn, Bonn, 1974) Inst., Angew. Math. Univ. Bonn, Bonn, 1975, pp. 9–19. Bonn. Math. Schr., No. 77 (German, with English summary). MR 0394363
  • [6] E. J. P. Georg Schmidt and Norbert Weck, On the boundary behavior of solutions to elliptic and parabolic equations—with applications to boundary control for parabolic equations, SIAM J. Control Optim. 16 (1978), no. 4, 593–598. MR 497464, https://doi.org/10.1137/0316040
  • [7] R. F. Sekerka, Morphological instabilities during phase transformations, Phase transformations and material instabilities in solids (Madison, Wis., 1983) Publ. Math. Res. Center Univ. Wisconsin, vol. 52, Academic Press, Orlando, FL, 1984, pp. 147–162. MR 802224, https://doi.org/10.1016/B978-0-12-309770-5.50013-8
  • [8] Morton E. Gurtin, On a theory of phase transitions with interfacial energy, Arch. Rational Mech. Anal. 87 (1985), no. 3, 187–212. MR 768066, https://doi.org/10.1007/BF00250724
  • [9] Morton E. Gurtin, On the two-phase Stefan problem with interfacial energy and entropy, Arch. Rational Mech. Anal. 96 (1986), no. 3, 199–241. MR 855304, https://doi.org/10.1007/BF00251907
    Morton E. Gurtin, Corrections for the paper: “On the two-phase Stefan problem with interfacial energy and entropy”, Arch. Rational Mech. Anal. 100 (1988), no. 3, 313. MR 918799, https://doi.org/10.1007/BF00251519
  • [10] Morton E. Gurtin, Multiphase thermomechanics with interfacial structure. I. Heat conduction and the capillary balance law, Arch. Rational Mech. Anal. 104 (1988), no. 3, 195–221. MR 1017288, https://doi.org/10.1007/BF00281354
  • [11] Natasa Milic, On nonequilibrium phase transitions in mixtures with interfacial structure, ProQuest LLC, Ann Arbor, MI, 1988. Thesis (Ph.D.)–Carnegie Mellon University. MR 2637228
  • [12] M. E. Gurtin, A. Struthers, and W. O. Williams, A transport theorem for moving interfaces (forthcoming)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A22, 80A15

Retrieve articles in all journals with MSC: 80A22, 80A15


Additional Information

DOI: https://doi.org/10.1090/qam/1121676
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website